MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL

BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL
Model Number M0064002111
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima ureteral catheter was used in the ureteral orifice during a ureteroscopy procedure performed on (b)(6) 2021.During the procedure, when the physician inserted the device, he noticed a linear burr on the cone portion of the catheter which caused a cut in the ureteral orifice of the patient.Reportedly, the patient experienced bleeding and they had to put pressure on the site to stop the bleeding.And the procedure was completed at this time.The patient was reported to have fully recovered.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima uereteral catheter was used in the ureteral orifice during a ureteroscopy procedure performed on (b)(6) 2021.During the procedure, when the physician inserted the device, he noticed a linear burr on the cone portion of the catheter which caused a cut in the ureteral orifice of the patient.Reportedly, the patient experienced bleeding and they had to put pressure on the site to stop the bleeding.And the procedure was completed at this time.The patient was reported to have fully recovered.
 
Additional Manufacturer Narrative
Additional information: block d7 (sud reprocessed and reused?) and block h8 (usage of device).Block h6: patient code e2009 captures the reportable event of a tear in the patient ureter.Device code a0203 captures the reportable event of linear burr found on the cone portion of the catheter.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima uereteral catheter was used in the ureteral orifice during a ureteroscopy procedure performed on june 3, 2021.During the procedure, when the physician inserted the device, he noticed a linear burr on the cone portion of the catheter which caused a cut in the ureteral orifice of the patient.Reportedly, the patient experienced bleeding and they had to put pressure on the site to stop the bleeding.And the procedue was completed at this time.The patient was reported to have fully recovered.
 
Additional Manufacturer Narrative
Block h6: patient code e2009 captures the reportable event of a tear in the patient ureter.Device code a0203 captures the reportable event of linear burr found on the cone portion of the catheter.Block h10: investigation results: a visual examination of the returned complaint device found that the tip of the device have a sharp burr and a flash, which confirms the reported event.Dimensional inspection of the catheter was within specification.Therefore the reported problem was confirmed.The most probable root cause is quality control deficiency.An investigation to address this problem will be created.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
URETERAL CATHETER
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12074907
Report Number3005099803-2021-03100
Device Sequence Number3428435
Product Code GBM
UDI-Device Identifier08714729342168
UDI-Public08714729342168
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K870694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model NumberM0064002111
Device Catalogue Number400-211
Device Lot Number0027220200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/07/2021
07/29/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date07/29/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;